Jump to content

I desperately need some help!!!!!

LPN/LVN   (1,530 Views 4 Comments)
by Fonzy Fonzy (New Member) New Member

552 Profile Views; 2 Posts

I have a patient that is in heparin and also insulin dependent. Her abdomen (heparin and insulin injections mostly given at this site) is becoming bruised and nodules are felt in some areas. How can I give her the heparin injection without causing this "trauma" effect? What is it that I am doing wrong when injecting the heparin? Can someone please assist me in this issue. As a new nurse, encountering this problem its getting me scared. Thanks for your help.

Sincerely,

Fonzy from South Jersey:uhoh3:

Share this post


Link to post
Share on other sites

maryloufu specializes in PCU, Home Health.

1 Article; 238 Posts; 4,380 Profile Views

You can definitely rotate sites on the back of the arm (deltoid) for insulin. Are you holding pressure or massaging after giving the heparin? Stop that if you are. Davis says to alternate injection sites between the left and right abdominal wall above the iliac crest.

Share this post


Link to post
Share on other sites

niteshiftlvn07 specializes in geriatrics-LTC/clinics/med surg/psych.

42 Posts; 1,264 Profile Views

You can definitely rotate sites on the back of the arm (deltoid) for insulin. Are you holding pressure or massaging after giving the heparin? Stop that if you are. Davis says to alternate injection sites between the left and right abdominal wall above the iliac crest.

:monkeydance: Ditto!!!

Share this post


Link to post
Share on other sites

pagandeva2000 is a LPN and specializes in Community Health, Med-Surg, Home Health.

7,984 Posts; 25,762 Profile Views

As previously mentioned, rotate the sites. Also, look in your drug book to see where you can administer subcutaneous injections, and you may be able to administer heparin those ways.

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.
×